MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER FOR DELTA BIO-INTERFERENCE SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCREWDRIVER FOR DELTA BIO-INTERFERENCE SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1486
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The complaint device was requested but not returned and therefore the customer's complaint cannot be verified.Lot number was not provided so device history record review cannot be performed.Complaint's event is most likely caused by continually applying torque after the screw is fully seated, torquing when the implant is not properly aligned, torquing while leveraging the device and/or using the incorrect screw with the driver (screw does not seat fully on the driver).The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet returned.
 
Event or Problem Description
It was reported that during driving in of the screw, the tip of the screwdriver broke inside the screw.It was not possible to remove the broken piece.Additional information obtained 06 jun 2017: date of event was (b)(6) 2017 the patient is fine and there are no consequential damages for the patient.

Brand Name
SCREWDRIVER FOR DELTA BIO-INTERFERENCE SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6661152
Report Number1220246-2017-00217
Device Sequence Number1444599
Product Code LXH
UDI-Device Identifier00888867004252
UDI-Public00888867004252
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1486
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;